Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 448, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2000, 5:52 PM CDT for Jefferson County, Stephens County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2000, 5:52 PM CDT (22:52 UTC)
- Expired
- Oct 26, 2000, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Jefferson County, OK, Stephens County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 262253 SVROKC OKC067-137-262330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 552 PM CDT THU OCT 26 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA SOUTHERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA * UNTIL 630 PM CDT * AT 552 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF ADDINGTON...MOVING EAST AT 15 TO 20 MPH. * LOCATIONS IN THE WARNING INCLUDE ADDINGTON...COMANCHE...LOCO... RINGLING AND WAURIKA HAIL UP TO THE SIZE OF NICKELS IS LIKELY. WIND GUSTS TO 60 MPH ARE POSSIBLE. LAT...LON 3:439 9807 3417 9808 3416 9758 3446 9758 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 3:20 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Oct 26, 3:20 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 320 PM CDT THU OCT 26 2000 INTERESTING ORIENTATION TO THE UPPER LEVEL FORCING FIELD THIS AFTERNOON. THE SOUTHEAST HALF OF THE AREA REMAINS UNDER THE INFLUENCE OF UPPER DEFORMATION ZONE PRODUCED BY RETREATING UPPER LOW ACROSS THE NORTHERN PLAINS AND UPPER RIDGE OVER SOUTH TEXAS. AS UPPER LOW CONTINUES TO RETREAT TONIGHT...EXPECT ASSOCIATED FORCING TO GRADUALLY DIMINISH...BUT NOT BEFORE SUPPORTING ADDITIONAL TSRA FOR SEVERAL MORE HOURS. DIFFLUENCE ZONE DEVELOPING ACROSS WEST TEXAS WILL SPREAD EASTWARD LATER TONIGHT AND RE-ENFORCE WEAK FORCING ACROSS THE AREA. ALTHOUGH MODELS SHOW MID/UPPER WINDS DIMINISHING OVER THE AREA TONIGHT EXPECT A GRADUAL VEERING VERTICAL WIND PROFILE TO ALSO PERSIST. DEEPEST MOISTURE SHOULD LEAVE EASTERN SECTIONS BY MIDNIGHT WHILE ACROSS WESTERN OKLAHOMA... WINDS IN THE UPPER LIMITS OF THE BOUNDARY LAYER SHOULD BACK ALLOWING DEEPER MOISTURE TO ADVECT NORTHWARD. FIRST PERIOD POPS WILL LIKELY BE SKEWED TOWARD THE HIGHER END DUE TO CURRENT COVERAGE...WITH MAINLY CHANCE POPS EXPECTED AFTER MIDNIGHT. HOWEVER COVERAGE OF TSRA MAY INCREASE NEAR THE RED RIVER ONCE AGAIN BY 12Z FRIDAY AS SOUTHERLY LOW LEVEL JET VEERS RESULTING IN SPEED CONVERGENCE. WITH AMPLE MOISTURE AND WEAK DIFFLUENCE ALOFT EXPECTED TO CONTINUE...THIS MAY BE MORE THAN ENOUGH TO WARRANT LIKELY POPS IN THE 2ND PERIOD. AN FFA WILL NEED TO BE CONSIDERED FOR SOUTHERN AREAS TONIGHT/FRIDAY WHICH HAVE RECEIVED OR ARE EXPECTED TO RECEIVE THE MOST RAINFALL. WEAK FORCING IN THE FORM OF WAA AND STRENGTHENING WINDS ALOFT COMBINED WITH A JUICY TROPOSPHERE THROUGH FRIDAY/FRIDAY NIGHTS WARRANTS AT LEAST SMALL POPS MOST AREAS. THE ONLY OBVIOUS EXCEPTION AT THIS POINT MAY BE ACROSS SOUTHEAST OKLAHOMA FRIDAY NIGHT AS UPPER RIDGE MAY STRENGTHEN OVER THIS AREA TO THE POINT WHERE SUBSIDENCE/WARMER MID LEVEL TEMPS MAY DEVELOP AND PREVENT TSRA. LATEST VERSIONS OF ETA/AVN/CANADIAN INDICATE SLOWER EASTWARD PROGRESS OF UPPER LOW MOVING ACROSS OKLAHOMA SATURDAY WITH SATURDAY NIGHT/EARLY SUNDAY NOW LOOKING LIKE THE MOST LIKELY PERIOD FOR HIGH POPS. BASED ON SLOWER SOLUTION WILL LOWER POPS TO CHANCE CATEGORY SATURDAY AND INCREASE POPS TO LIKELY SATURDAY NIGHT. IN THE EXTENDED...WILL CONTINUE WITH A DRY FORECAST MOST PLACES SUNDAY/MONDAY AS THE AREA SHOULD BE BETWEEN SYSTEMS. HOWEVER BY LATE MONDAY EARLY TUESDAY EXPECT WAA/MOISTURE ADVECTION/DPVA TO ACCOMPANY ANOTHER STRONG SHORTWAVE TROUGH WHICH MAY RESULT IN ANOTHER ROUND OF HEAVY RAIN AND POSSIBLY SEVERE WEATHER. GAG 58/71/62/70 3444 PNC 60/72/62/70 3334 OKC 60/71/61/72 9333 SPS 61/68/62/72 9444 THANKS FTW FOR COORDINATION AFD UPDATED FOR FLASH FLOOD WATCH .OUN... OK...FLASH FLOOD WATCH THIS EVENING OKZ037>041-044>046-050 TX...FLASH FLOOD WATCH THIS EVENING TXZ085-086-090 JAMES 5
In the hours before
Special weather statement, Oct 26, 1:15 PM CDT, 4 hours 37 minutes before
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
Local storm report, Oct 26, 5:39 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CDT THU OCT 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 1.5 E BRAY OK FLOODING
10/26/00 STEPHENS WATER COVERING HWY 29
REPORTED BY SHERIFF'S
OFFICE
KT LThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:16 AM CDT | Flash Flood Warning | OUN | Jackson, Tillman | 3 hr |
| Oct 26, 8:36 AM CDT | Flash Flood Warning | OUN | Jefferson, Stephens | 3 hr |
| Oct 26, 5:02 PM CDT | Flash Flood Warning | OUN | Stephens | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.